How to Remove Hyperpigmentation After TCA?

Hello. 3 months ago I had TCA chemical peel (18%). After 10 days, my skin became dark. It's fading but very slowly. Can you help me remove it? Thank you.

Doctor Answers (3)

Treatment for post inflammatory hyperpigmentation

+2

You are experiencing post inflammatory hyperpigmentation. This is not unusual following a TCA peel but can be prevented and improved if it occurs. If your face appears irritated, red and swollen then a steroid cream is the first topical treatment of choice. Since it has been 3 months for you this is unlikely. There are creams that contain hydroquinone and Kojic acid along with tretinoin. These help to block the ability of the melanocytes (the pigment producing cells) from making more pigment. It typically takes 70 - 90 days to see the full effects of this product. It is typically applied at night and you must use a sunscreen during the day. An experienced dermatologist or plastic surgeon can help you manage this problem.


Atlanta Plastic Surgeon
5.0 out of 5 stars 7 reviews

Hyperpigmentation after TCA

+2

Although my general recommendation is that you be evaluated by a board certified skincare specialist in person before embarking on a course of treatment, there is an over-the-counter 2% hydroquinone product called "Ambi fade cream" that likely will help. Generally speaking, prescription products are more effective (another reason to see a doctor).

Good luck.

Bryan K. Chen, MD
San Diego Dermatologist
5.0 out of 5 stars 4 reviews

Post TCA peel hyperpigmentation

+1

I would need more information to give you a definitive answer about hyperpigmentation after a TCA chemical peel. Typically, we monitor the healing process very closely as there are some products that help but they work better when started early. These usually contain ingredients like hydroquinone and tretinoin. Three months out is a little bit trickier. You should be seen by your practitioner for specific advice.

Richard Baxter, MD
Seattle Plastic Surgeon
5.0 out of 5 stars 23 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.